How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

have been having a blood stained mucus coming from my anus

Resolved Question:

have been having a blood stained mucus coming from my anus mainly when i go to the toilet or pass wind on the toilet, i also get severe stomach pain befor after and during going to the toilet. Is it serious enough to go to the er or should I just make an appt. with my doctor. Its been happening for a few days
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Charles replied 6 years ago.
The condition having fresh red colored blood in stool is called hematochezia. Generally, the closer the bleeding site is to the anus, the blood will be a brighter red. This blood is coming from lower gastro intestinal tract. Its most common causes are: hemorrhoids,anal fissures,diverticular bleeding,intestinal infection (such as bacterial enterocolitis),inflammatory bowel disease, ulcerative colitis,crohn's disease.
You need:stool examination,ultrasound of lower abdomen, colonoscopy, endoscopy,gastroscopy or EGD. You need to make an appointment with your gastro doctor for the tests to know the exact cause & then take the treatment accordingly.
Customer: replied 6 years ago.

Ok so I need to make an appt. with a gastro doctor, I forgot to mention that last week or so I was taking Keflex for an infection, could it be possible that this medicine caused any of those conditions?

Expert:  Dr. Charles replied 6 years ago.
What infection you were having & for how many days you took it?
Customer: replied 6 years ago.

small staph infection on the skin, 1 capsule every 12 hours for 10 days, i finished the prescription on wednesday of last week.

Expert:  Dr. Charles replied 6 years ago.
Yes,Keflex can also cause blood/mucus in your stool as side affect. Also if it causes the side affect, it is usually in initial period of course. If you got this in starting of the medication, then this can be the cause. Also tests are required to rule out other possibilities. You need to make an appointment with your gastro doctor.
Dr. Charles and 3 other Health Specialists are ready to help you

Related Health Questions